Skip to Main Content

++

Chapter 47: Gout

++
++
++

Which of the following is the generic name for Colcrys?

++
++
++

a. Probenecid

++
++

b. Colchicine

++
++

c. Sulindac

++
++

d. Febuxostat

+
++

Answer b is correct. Colchicine is the generic name for Colcrys.

++

Answer a is incorrect. Probenecid is the generic name for Benemid.

++

Answers c is incorrect. Sulindac is the generic name for Clinoril.

++

Answer d is incorrect. Febuxostat is the generic name for Uloric.

++
++
++

JJ is a patient who is receiving medication therapy management services from your pharmacy. Since he has a past medical history of gout, which of the following foods should you counsel him to avoid eating as it contains a high purine content?

++
++
++

a. Liver

++
++

b. Apple

++
++

c. Popcorn

++
++

d. Potatoes

+
++

Answer a is correct. Red meats, particularly organ meats, have high purine content and should be avoided in patients with gout.

++

Answers b, c, and d are incorrect. These foods have low purine content.

++
++
++

A 76-year-old woman with a 10-year history of gout presents to the clinic with painful MSU crystal deposits in her hand. Which of the following terms most accurately describes this complication of gout?

++
++
++

a. Atheromas

++
++

b. Podagra

++
++

c. Tophi

++
++

d. Uric acid nephrolithiasis

+
++

Answer c is correct. Tophi are painful MSU crystals which deposit in the skin and can cause tissue damage. These complications often occur in patients with long-standing hyperuricemia and chronic gout.

++

Answer a is incorrect. Atheroma is a lipid deposit within the arterial wall and is not related to gout.

++

Answer b is incorrect. Podagra is a term used to describe gout-related symptoms in the great toe.

++

Answer d is incorrect. Uric acid nephrolithiasis is a complication of gout characterized by MSU crystal deposits in the kidney which can contribute to renal failure.

++
++
++

A 60-year-old man presents to the pharmacy with a past medical history of hypertension and gout. After reviewing his medication profile, which of the following medications is most likely to cause elevated SUA levels? Select all that apply.

++
++
++

a. Hydrochlorothiazide

++
++

b. Lisinopril

+...

Pop-up div Successfully Displayed

This div only appears when the trigger link is hovered over. Otherwise it is hidden from view.